Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 14, NWS North Platte, NE

April 25, 2015Garden County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Apr 25, 2015, 6:01 PM MDT for Garden County, Nebraska. It was in force for 34 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2015, 6:01 PM MDT (00:01 UTC)
Expired
Apr 25, 2015, 6:35 PM MDT
In force
34 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Garden County, NE

The radar

The North Platte radar (KLNX), 168 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 6:02 PM MDTHAIL 0.255 Nne Lisco, NEPEA SIZED HAIL COVERED THE GROUND.
Apr 25, 6:13 PM MDTHAIL 0.884 N Lisco, NE
Apr 25, 6:14 PM MDTHAIL 0.5Lisco, NEHAIL COVERED THE GROUND.
Apr 25, 6:22 PM MDTHAIL 0.51 Ese Lisco, NEHAIL COVERED THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2015-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2015-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

621 
WUUS53 KLBF 260001
SVRLBF
NEC069-260045-
/O.NEW.KLBF.SV.W.0014.150426T0001Z-150426T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
601 PM MDT SAT APR 25 2015

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 645 PM MDT

* AT 558 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
  OF LISCO...AND MOVING EAST AT 10 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  SUGAR LOAF HILL AND DOGTOWN FLATS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4149 10264 4154 10265 4166 10262 4164 10220
      4139 10225 4148 10265
TIME...MOT...LOC 0001Z 280DEG 8KT 4155 10252

HAIL...1.00IN
WIND...<50MPH

$$

POWER
2 follow-up statements
465 
WWUS53 KLBF 260021
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
621 PM MDT SAT APR 25 2015

NEC069-260045-
/O.CON.KLBF.SV.W.0014.000000T0000Z-150426T0045Z/
GARDEN NE-
621 PM MDT SAT APR 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL GARDEN
COUNTY UNTIL 645 PM MDT...

AT 618 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LISCO...AND
MOVING SOUTHEAST AT 10 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
GARDEN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4149 10264 4154 10263 4163 10250 4164 10220
      4139 10225 4148 10264
TIME...MOT...LOC 0021Z 327DEG 7KT 4150 10254

HAIL...1.00IN
WIND...<50MPH

$$

POWER
824 
WWUS53 KLBF 260035
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
635 PM MDT SAT APR 25 2015

NEC069-260045-
/O.CAN.KLBF.SV.W.0014.000000T0000Z-150426T0045Z/
GARDEN NE-
635 PM MDT SAT APR 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GARDEN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4149 10264 4154 10263 4163 10250 4164 10220
      4139 10225 4148 10264
TIME...MOT...LOC 0035Z 327DEG 7KT 4148 10252

$$

POWER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:34 PM MDT, 3 hours 27 minutes earlier.

Area forecast discussion, Apr 25, 2:34 PM MDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
334 PM CDT SAT APR 25 2015

.SYNOPSIS...
ISSUED AT 333 PM CDT SAT APR 25 2015

LOW PRESSURE SYSTEM PUSHING ACROSS THE MID MISS RVR VALLEY THIS
AFTERNOON...WHILE THE NEXT TROUGH DIGS TOWARDS THE DESERT SOUTHWEST.
CLOUDS HAVE KEPT EASTERN ZONE TEMPS IN THE 50S...WHILE MORE SUN IN
THE WEST HAS ALLOWED SOME WARMING INTO THE 60S. A DISTURBANCE AHEAD
OF THE NEXT LOW CROSSING THE CENTRAL ROCKIES WITH ISOLATED SHOWERS
AND A FEW THUNDERSTORMS ACROSS THE WESTERN PANHANDLE OF NEB.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 333 PM CDT SAT APR 25 2015

LOW PRESSURE SYSTEM MOVING TOWARDS THE ROCKIES OVERNIGHT SENDING A
DISTURBANCE AHEAD AND WILL BRING A CHANCE FOR SHOWERS AND A FEW
RUMBLES OF THUNDER TO WESTERN NEBRASKA. BEST CHANCE FOR SHOWERS WILL
BE ALONG AND WEST OF HIGHWAY 61...ALTHOUGH MIGHT SEE ENOUGH EASTWARD
MOVEMENT TO REACH HIGHWAY 83. HIGHEST CAPE /AROUND 500 J/KG/ AND NEG
LIFTED INDEX VALUES /AROUND -1/ ARE ACROSS THE PANHANDLE OF NEB
EARLY TONIGHT. NUMBERS ARE MARGINAL AND BECOME LESS FAVORABLE
OVERNIGHT. THUS THINK THE MAJORITY OF THE ACTIVITY WILL BE RAIN
SHOWERS WITH ONLY A FEW EMBEDDED NON-SEVERE THUNDERSHOWERS EARLY ON.
AS THE NIGHT CONTINUES...THE CHANCE FOR THUNDER DWINDLES. MEANWHILE
A RICH BL ACROSS N CENTRAL NEB HAS RESULTED IN LOW STRATUS
LINGERING. EVEN WITH THE LOW SHIFTING EAST...THE MODELS TRAP THE
MOISTURE AND KEEP LOW CLOUDS OVERNIGHT INTO SUNDAY. ALSO MOS
GUIDANCE AND MODELS SUPPORT SOME PATCHY FOG. LOWS TONIGHT HOLD IN
THE 40S THANKS TO THE BLANKET OF CLOUD COVER.

BY SUNDAY MORNING THE UPPER LOW WILL BE CROSSING THE SOUTHERN
ROCKIES. MODELS IN AGREEMENT LIFTING A WAVE OF ENERGY NORTHWARD
ACROSS THE PANHANDLE AND FAR WESTERN NEBRASKA. THE CLOUDS AND
SHOWERS WILL LIMIT HEATING...WITH HIGHS ONLY IN THE 50S ACROSS THE
WEST. THE FOG/LOW STRATUS SHOULD LIFT ACROSS THE EAST...HOWEVER NOT
MUCH SUN AND HIGHS AROUND 60.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 333 PM CDT SAT APR 25 2015

SUNDAY NIGHT THROUGH TUESDAY...AS THE UPPER LOW ACROSS THE WRN U.S.
MOVES EAST THROUGH THE SRN PLAINS A BLOCKING RIDGE DEVELOPS ACROSS
THE CNTL PLAINS. THE MODELS ARE IN GOOD AGREEMENT TRAPPING MOISTURE
IN THE 850-700MB LAYER ACROSS THE CNTL HIGH PLAINS AND WRN NEB. SFC
HIGH PRESSURE SHOULD BUILD THROUGH NCNTL NEB ALLOWING CLEARING TO
DEVELOP. THE MODELS SHOW EXTENSIVE CLOUDINESS ACROSS THE PANHANDLE
THROUGH MONDAY NIGHT. PERSISTENT 850-700MB UPSLOPE FLOW DEVELOPS AS
LOW PRESSURE MOVES THROUGH THE NRN PLAINS APPEARS TO BE THE PRIMARY
FORCE FOR SCATTERED SHOWERS...MAINLY WEST OF HIGHWAY 61. THE SREF
KEEPS THE LOWEST VISIBILITY AND CEILINGS WEST OF THE FCST AREA ALONG
THE COLO FRONT AND LARAMIE RANGES. OTHERWISE FOG AND DRIZZLE WOULD
APPEAR TO BE LIKELY ACROSS WRN NEBRASKA GIVEN THE DEEP MOISTURE
LOCKED IN ACROSS THE HIGH PLAINS.

THE TEMPERATURE FORECAST IS A PLAY ON CLOUD COVER WITH THE WARMER
HIGHS EAST OF HIGHWAY 83 AND THE WARMER LOWS WEST OF HIGHWAY 83
WHERE CLOUD COVER IS EXPECTED.

TUESDAY NIGHT THROUGH SATURDAY...UPPER LEVEL RIDGING WILL BUILD IN
FROM THE SOUTHWEST U.S. IN THE WAKE OF THE UPPER LOW CROSSING THE
SOUTHERN PLAINS. THE UPPER LOW WILL BUILD HIGH PRESSURE INTO TEXAS
DELAYING GULF MOISTURE RETURN UNTIL THURSDAY. THE UPPER RIDGE WILL
PRODUCE MIDLEVEL WARMING WHICH WILL EVENTUALLY WARM HIGHS INTO THE
80S BY FRIDAY.

THE MODEL CONSENSUS SHOWS DEWPOINTS RISING TOWARD 50F BY FRIDAY
MORNING WITH AN UPPER LEVEL DISTURBANCE APPROACHING THE NRN PLAINS
FRIDAY EVENING. THE ECM AND GFS SUGGEST SOME SORT OF TSTM ACTIVITY
WOULD DEVELOP AS WINDS ALOFT INCREASE BRIEFLY. THE GFS IS SLOWER AND
MORE ACTIVE WITH STORM DEVELOPMENT LATE FRIDAY. THE FASTER ECM IS
LESS EVENTFUL SUGGESTING LATE THURSDAY FOR TSTM DEVELOPMENT. A
SECOND DISTURBANCE COULD AFFECT THE FCST AREA SATURDAY WITH
AN ADDITIONAL CHANCE FOR TSTMS.

TEMPERATURES ARE EXPECTED TO RISE THROUGH THE 70S AND INTO THE 80S
BY FRIDAY. A SLIGHT COOL DOWN IS POSSIBLE SATURDAY WHICH MIGHT
DEPEND ON THE OUTCOME OF CONVECTION FRIDAY NIGHT. IF STORMS
DEVELOP...REMNANT CLOUDINESS COULD PARTIALLY DISRUPT THE HEATING
CYCLE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 107 PM CDT SAT APR 25 2015

LOW STRATUS AND FOG TO BE THE MAIN CONCERN FOR TAF SITES
OVERNIGHT. WRAP AROUND MOISTURE CONTINUES TO IMPACT AREAS ALONG
AND EAST OF A KLBF TO KIEN LINE. MODELS DUE LIFT THE TERMINAL
SITES TO VFR BRIEFLY THIS AFTERNOON...WHICH IS LIKELY AS THEY ARE
TOWARDS THE WESTERN EDGE OF THE CLOUD SHIELD. HOWEVER GOOD
AGREEMENT WITH REDEVELOPMENT OVERNIGHT. WITH THE MOISTURE GETTING
TRAPPED IN THE BL...EXPECT IFR TO VLIFR CONDITIONS FROM INITIALCIGS
THEN ADDING LOWERING VISIBILITIES FROM FOG.

THERE IS ALSO A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS FAR
WESTERN NEBRASKA OVERNIGHT. THERE IS A CHANCE THEY MAY REACH THE
TERMINALS...HOWEVER AT THIS TIME CONFIDENCE THEY WILL MAKE IT
THIS FAR EAST IS LOW.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...MASEK
SHORT TERM...MASEK
LONG TERM...CDC
AVIATION...MASEK
Hazardous weather outlook, Apr 25, 2:44 PM MDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
344 PM CDT SAT APR 25 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-262045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
344 PM CDT SAT APR 25 2015 /244 PM MDT SAT APR 25 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT IN WESTERN NEBRASKA.
THUNDERSTORMS CONTINUE TO DEVELOP IN THE NEBRASKA PANHANDLE.
DURING THE EVENING THE STORMS WILL SPREAD INTO THE WESTERN
SANDHILLS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.